New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

inGodshands
New Member


Date Joined Jul 2008
Total Posts : 15
   Posted 7/25/2008 5:54 PM (GMT -7)   
I am figuring out the message board so if I repeat myself, I'm sorry. 
 
Anyway, I started swelling in the belly area two days ago.  I went to the walgreens and got some water pills.  They seem to help as I start the day somewhat deflated but by dinnertime I am "9 months pregnant" and almost as uncomfortable.  I am going to the doctor on monday, but can anyone recommend how to breath better.  It is difficult.  The pressure is pretty heavy.  Also a woman at the store was amazed that I was having another baby so late in life. LOL as my kids say!  Sometimes all you can do is laugh!  and pray.
I told her she was welcome to take it.  Shame on me!  devil Can anyone tell me how to put up a regular signature or do I just sign my name every time?
 
Cheryl

JohnCT
Regular Member


Date Joined Mar 2008
Total Posts : 202
   Posted 7/25/2008 8:19 PM (GMT -7)   
Hi inGodshands,

My two cents on the problem.

It sounds like Ascites, which is the build up of fluids in the abdominal cavity. It is common with liver disease -- I have it all of the time. While it is benign to begin, if the pressure is not relieved, it can lead to excessive pressure on heart and lungs, which is potentially fatal (congestive organ failure).

If it doesn't go down and you are uncomfortable, take a trip to the ER. At best, the doctors can find a way to manage it. Otherwise, they will drain the fluid. If you haven't had a doctor look at it, don't put it off. It needs to be addressed and taken care of.

Be well, John
I have to get up the creek! Now where's that paddle?
Mind-fogged again.


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/25/2008 8:36 PM (GMT -7)   

Cheryl, I did answer your question about this earlier this evening, in another thread.  :-)   Whatever you get over-the-counter is not going to be really effective.  You need to make your doctor aware of the swelling...he may notice it himself...and request a diuretic.  If you take both Lasix and Aldactone, you will not have to worry about depletion of potassium.  If you only take Lasix, then you will also need to take a prescribed potassium pill.

Abdominal distention can also be caused by swallowed air.  Do you drink a lot of carbonated drinks or chew gum?  Do you drink through a straw?  Smoke?  All these things will cause you to have abdominal distention.

As for the breathing issue, I suggest you use 2 or 3 pillows when you go to bed, so you are not lying quite so flat.

For edema in general, you should curtail your salt intake.  There is a lot of salt in things like bacon and sausage, frozen dinners, and soups, among other things.  Read labels.

I am glad you have a doctor appt. on Mon.  Please tell him about your concerns and be sure to post again to let us know what he prescribed or recommended.

Hugs,

Connie

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:00 AM (GMT -7)
There are a total of 2,731,977 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151141 registered members. Please welcome our newest member, LydiaLoftis.
212 Guest(s), 2 Registered Member(s) are currently online.  Details
Girlie, gitane44


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer